MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device brand: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing placement of a cook spectrum minocycline/rifampin impregnated double lumen central venous catheter for an unspecified indication.The central venous catheter was inserted successfully into the right internal jugular vein of the patient over the guidewire in an intermidiate stage of the procedure.The guide wire kinked and uncoiled when the physician then attempted to remove the assembly at the termination of the procedure.There are no reported adverse patient consequences related to this event.The device is available for evaluation.
 
Additional Manufacturer Narrative
Corrected data: device evaluated by mfg - answer changed from no to yes.Investigation - evaluation: a review of dimensional verification, device history record, documentation, ifu, manufacturing instructions, specifications, and quality control data was conducted during the investigation.Visual inspection of the returned device was performed.The wire guide coil was unraveled, starting approximately 530 mm from the proximal end of the wire guide.The outer diameter of the coil was measured, and found to be within specifications.It is possible based on the provided information that the root cause of this event is procedure related, however we do not have enough evidence to identify a definitive root cause at this time.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events which could contribute to this failure mode.A search of our complaint records indicates that there are two other complaints on the lot number at the time of investigation and both are from the same customer as this complaint.Based on the provided information, inspection of returned product, and the investigation, a definitive root cause cannot be established or reported at this time.An analysis of the returned wire guide did not reveal any evidence that the component was manufactured out of specifications.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6773555
Report Number1820334-2017-02238
Device Sequence Number13764832
Product Code FOZ
UDI-Device Identifier00827002508170
UDI-Public(01)00827002508170(17)200201(10)NS7839146
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberC-UDLM-801J-ABRM-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1